Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

should i take her to the hospital? help plz!

my daughter is 17 months old, and we are dog sitting and just found out that she is allergic to dogs. her eyes got really puffy and she got a little bit of a rash on her face. i gave her bathe and some benadryll (3 mg) and her rash went away, but her eyes are still a little bit puffy. (not as much, but still is) shes taking a nap right now and ive been keeping an eye on her for the past hour. should i take her to the ER?

i put the dog out in the garage and the owners are coming to get her.

 
kiliki_malie

Asked by kiliki_malie at 11:21 AM on Feb. 11, 2009 in Toddlers (1-2)

Level 2 (9 Credits)
This question is closed.
Answers (6)
  • Well my daughter is the same age and in thinking of what I would do in your situation..My main concern would be if the reaction has affected her breathing or not, that's the biggest concern. Severe reactions can cause swelling in the throat, etc. But you only mentioned her eyes and a rash, so I'm assuming her breathing is fine. If she has a pediatrician you can call, I would call them first and ask her doctor what the best route to take would be, and tell him her symptoms and what's going on. Her doctor knows your daughter and her health history so he can advise you correctly. I think you did all you can do on your end, just monitor her and I would call her doctor definately. I am sure she will be fine, good luck hun!

    nrth2sth05

    Answer by nrth2sth05 at 11:27 AM on Feb. 11, 2009

  • call her dr and see what they say to do. they may be able to see her in the office.
    SThompson21

    Answer by SThompson21 at 11:24 AM on Feb. 11, 2009

  • Call her doctor, I wouldn't rush her to the ER. He will probably have you bring her in and he will give her a benadryl shot
    Anonymous

    Answer by Anonymous at 11:25 AM on Feb. 11, 2009

  • I think she will be fine, if your motherly instincts say to take her in you should, can you call your doctor office and ask them if she needs seen?

    MommyMel03

    Answer by MommyMel03 at 11:25 AM on Feb. 11, 2009

  • Call the DR and let them know what happened. Also tell them the drugs you gave you LO. Check on your LO while they are napping, as they may not be able to react correctly since you gave them Benadryll. Babies are not suppose to get this. It states right on the package "children under 2: do not use".
    Anonymous

    Answer by Anonymous at 11:40 AM on Feb. 11, 2009

  • thanks for the adivce ladies.
    anon. i know what your saying about the label only saying no children under the age of 2. but thats what her doctor and nurses have told me to do. they even told me to give her CHILDRENS tylenol. i questioned them about her being under two cause i was concerned as well, but they gave me an attitude and told me they wouldnt tell me to give it to her if they didnt know what they were doing. so this is where i am now. cause my daughter also has food allergies and i was told to give this benadryll to her too.... thank you for your concern though.
    kiliki_malie

    Answer by kiliki_malie at 12:31 PM on Feb. 11, 2009

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN